Psychiatry and Clinical Psychopharmacology
Case Report

Leg oedema due to low-dose risperidone during maintenance monotherapy of schizophrenia

1.

Department of Psychiatry, Faculty of Medicine, Kafkas University, Kars, Turkey

2.

Department of Cardiovascular Surgery, Faculty of Medicine, Kafkas University, Kars, Turkey

Psychiatry and Clinical Psychopharmacology 2018; 28: 104-106
DOI: 10.1080/24750573.2017.1379718
Read: 788 Downloads: 443 Published: 09 February 2021

Drug-related peripheral leg oedema is most commonly associated with steroids, nonsteroidal anti-inflammatory, antihypertensives, and immunosuppressive agents. The second-generation antipsychotic risperidone is rarely associated with such oedematous complications. This adverse effect of risperidone occurs with a higher incidence in higher doses according to its dose-dependent nature. In this paper, a rare case of small maintenance dose risperidoneinduced peripheral leg oedema in a schizophrenia patient was reported.

Files
EISSN 2475-0581